side effects

hello girls. Just want to have a little rant and ask for virtual sympathy. The side effects of the 3 drugs, (carboplatin, taxol, avastin & lets not forget the Neulasta injection), seem to be hitting me hard this time round and I've only had the 1st session.

so tired it is unbelievable.... anyone would think I had run a marathon, cleaned & vacuumed the house top to bottom (fat chance}, swam 20 miles and reared a dozen children.... all at the same time.

I know, I know : that at least I am here to moan , and that my usual constipation is not a problem, quite the reverse if you know what I mean. Is that too much information to share.

Family and friends are great and I finally have learnt to accept help and also, ask for help.

Anyway girls, it is only 7.45 at night and ready to go to bed. I can only hope that the next treatment session next week will be easier on this weary body.

Hope you are all well.

Regards, Daisies.

11 Replies

oldestnewest
  • Hi Daisies, so sorry to hear you are struggling but hopefully things will improve.Having a very tough time myself with new drugs to me Cisplatin and Gemzar. Dont know why but thought I would deal with it better second time around.I am completely floored by nausea and overwhelming tiredness and of course the dreaded constipation.Rest your weary body and take all the help you are offered.Best of luck next week, Regards .Marn.

  • Hi Daisies you poor thing. I know with my chemo caelyx and carboplatin I also suffer constipation bigtime. I started taking 2 inner health or maybe you know them as probiotics. I have found my bowel is working alot better. I guess second time around is any easier for any of us. I know this time I have tried to walk and exercise alot more it just seems to keeps everything working. Good Luck.

  • Hi Daisies, I am sorry that you are having a rough time at the moment. Last chemo regime, Gemzar andAvastin knocked me also at the first round. Even my gp was worried. I did make noise and as the marker was coming down, they reduced the dosage of the Gem and put me on steroids for the double dose. That did help a bit. I suppose we have to listen to our bodies and rest and eat when we can. Small meals during the day more frequently worked for me. As for the other little problem, cut down on the fibre for a bit ie fruit and vegetables and brown bread that might help you. Also peppermint tea, and if you find you cant eat, maybe the old reliable bovril but not everyone likes it. The Avastin on its on would be enough to floor you at times, particularly when you get home after treatment. I am sitting here waiting for the colour to develop on my hair, I am using the one from the health shop. My hair has got thin and brittle and I was using a wash in wash out colour. I havent any of that left so using Naturtint. I fear for what it will look like. So I said instead of keeping a watch in the mirror, I would be better off looking at my emails. Otherwise doing ok, have scan again in October, and hoping all will be still stable and the lymph nodes will be okay. I hope you will start feeling more yourself in the next few days. Best wishes Joan

  • Hi Daisies

    Sorry to hear the treatments are hitting you hard. I found it was the Gem for me. Only a short infusion but had wild side effects. I found Avastin Ok but as it builds up it caused me problems. Carbo and me are old friends once I get the meds before it. Try to rest when you can and don't feel bad about it xxxx Trish

  • Hi Daisies, I am sorry you are having a rough time. All I can say is eat little and often and rest when you can. I am ashamed to say I am in bed most nights before 8pm as by then my body gives up and I am on no treatment at the moment , so if you have to go to bed early do so. Good Luck with your treatment next week.Kittie.

  • Hi Daisies just to make you laugh, I have learned my lesson, never put in a colour and go on laptop because time flies you leave it in too long and you end up like Morticia Adams from the Adams family if you have ever seen that program. Instead of light brown am almost black. My better half took a step back when he came in. This was the first serious colour I have done in a year. Probably last until next year by the looks of it. I know hair colour isnt on your list of things to do at the moment and I hope you dont take offense.

  • Suzuki.

    lovely to 'bump' into you today and I must say, your hair is fantastic...not a touch of Morticia Adams about you at all.

    Daisies

  • Lovely to see you today out and about. It was a really lovely day. I spent most of the day doing a leaflet drop for our Bravehearts Choir of which I am a member. Yes I am getting used to the colour, it is much darker than normal even after a wash. But I did hear whispers in the waiting room that the chemicals we are getting does affect the result of the colour and I should have paid more attention. Some one told me later on that I didnt look so pale now so maybe I may stick with it . Lovely to see you again. Morticia Suzuki

  • Suzuki. I am enjoying your 'disaster', which I suppose makes me some sort of weirdo. So are going to post as Suzuki Morticia....... I can see the look on your face when you realised the result. Once upon a time when I had 'some' hair showing/starting, I thought a home colour would work & left it in too long. That was the last time I did it.

    what a beautiful day today is,,,,, how could I be fed up. Life is good.

    Daisies

  • Hi Daisies.

    I hope today is a better day for you. Looks like the sun might come out and if it's half as nice as yesterday - we'll have a lovely day!

    I know you are strong enough to get through this. You just have to tick off each day and know that you're another week closer to finishing this course of treatment.

    I hope you have a nice restful weekend and that next week is a better one for you.

    Hugs ((())))

  • Hi Daisies, sending loads of love and a virtual hug. That's quite a concoction. When I started Avastin, Gem and Carbo-Platin it sent my liver into orbit and that made me sleep 23 hours in 24. If you're tired go with it and put your feet up, have a sleep.

    In fact the first dose was the worst - and the deranged liver didn't do me any harm. The oncologist wasn't worried about it and said it often happens when the body has the first dose. I had the same reaction to you viz a viz going to the loo. It was a bit like Dynarod. Filmstars pay a fortune for that! lol

    Hope you're feeling better and livelier very soon. xxx love Annie

You may also like...